MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal investigation was performed.The internal biomérieux cap d-09 (2018) survey strain was subcultured to tsab and macconkey agar and incubated to 35-37°c for 20-22 hours.A second subculture was performed and testing included individual organism suspensions with gn cards from four different gn card lots in duplicate as well as vitek ms.(b)(4) (biomerieux internal cap d-09 strain): the strain grew on mac agar as a non-lactose fermenting isolate.All eight gn cards tested resulted in low discrimination identifications of acinetobacter lwoffii/moraxella group.Vitek ms resulted in an identification of acinetobacter lwoffii with a 99.9% confidence value.As a.Lwoffii was part of the low discrimination call on all gn cards tested, vitek 2 cards are performing as expected.No further action is required.Some customers associated with this internal strain investigation reported misidentifications when testing this strain with the vitek 2 nh card, however the nh card knowledge base does not include a.Lwoffii as a claimed species so either an unidentified result or misidentification may occur.The following limitation is contained in the product labeling: testing of unclaimed species may result in an unidentified result or a misidentification.
 
Event or Problem Description
A customer in the united states reported a misidentification of an acinetobacter lwoffii cap survey sample (d-9) as moraxella group in association with the vitek® 2 gn id test kit.The customer tested the sample multiple times on the vitek gn id and the nh card, and obtained an identification of moraxella group, when the expected result was acinetobacter lwoffii.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7954582
Report Number1950204-2018-00420
Device Sequence Number18882925
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2019
Device Catalogue Number21341
Device Lot Number2410433103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1